Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 13, 2012, 8:45 PM CDT for Leon County, Robertson County, Texas. It took effect at Mar 14, 2012, 1:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2012, 8:45 PM CDT (01:45 UTC)
- In effect from
- Mar 14, 2012, 1:00 AM CDT
- Expired
- Mar 14, 2012, 7:58 PM CDT
- In force
- 19 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 118 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navasota River near Easterly (EAST2).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08110500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
434
WGUS44 KFWD 140145
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT TUE MAR 13 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS IN TEXAS...
NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC289-395-141345-
/O.NEW.KFWD.FL.W.0034.120314T0600Z-120315T0900Z/
/EAST2.1.ER.120314T0600Z.120314T1200Z.120314T2100Z.NO/
845 PM CDT TUE MAR 13 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD WARNING
FOR THE NAVASOTA RIVER NEAR EASTERLY.
* FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 830 PM TUESDAY THE STAGE WAS 18.64 FEET.
* FLOOD STAGE IS 19 FEET.
* MINOR FLOODING IS FORECAST.
* AT 19 FEET MINOR LOWLAND FLOODING WILL OCCUR BELOW HIGHWAY 21...
WITH THE POTENTIAL FOR THE LOSS OF CATTLE IN THE FLOOD PLAIN.
MINOR LOWLAND FLOODING WILL OCCUR FROM BELOW EASTERLY TO HIGHWAY 21.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.1 FEET ON JUN 11 1987.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME WED THU FRI SAT
NAVASOTA RIVER
EASTERLY 19 18.6 TUE 08 PM 18.9 15.7 15.2 14.8
$$2 follow-up statements
680
WGUS84 KFWD 141443
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CDT WED MAR 14 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC289-395-150243-
/O.CON.KFWD.FL.W.0034.000000T0000Z-120315T0900Z/
/EAST2.1.ER.120314T0900Z.120314T1800Z.120314T2100Z.NO/
943 AM CDT WED MAR 14 2012
THE FLOOD WARNING CONTINUES FOR
THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0930 AM WEDNESDAY THE STAGE WAS 19.08 FEET.
* FLOOD STAGE IS 19 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 19 FEET MINOR LOWLAND FLOODING WILL OCCUR BELOW HIGHWAY 21...WITH
THE POTENTIAL FOR THE LOSS OF CATTLE IN THE FLOOD PLAIN. MINOR
LOWLAND FLOODING WILL OCCUR FROM BELOW EASTERLY TO HIGHWAY 21.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
NAVASOTA RIVER
EASTERLY 19 19.1 WED 09 AM 16.4 11.5 7.9 5.8
$$996
WGUS84 KFWD 150058
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CDT WED MAR 14 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC289-395-150128-
/O.CAN.KFWD.FL.W.0034.000000T0000Z-120315T0900Z/
/EAST2.1.ER.120314T0900Z.120314T1500Z.120314T1716Z.NO/
758 PM CDT WED MAR 14 2012
THE FLOOD WARNING IS CANCELLED FOR THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0730 PM WEDNESDAY THE STAGE WAS 18.06 FEET.
* FLOOD STAGE IS 19 FEET.
* FELL BELOW FLOOD STAGE AT 12 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 11 FEET BY
FRIDAY MORNING.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME THU FRI SAT SUN
NAVASOTA RIVER
EASTERLY 19 18.1 WED 07 PM 12.7 10.4 9.8 9.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:28 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 13, 6:28 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 628 PM CDT TUE MAR 13 2012 .AVIATION... /00Z TAFS/ RICH LOW LEVEL MOISTURE REMAINS IN PLACE ACROSS NORTH TEXAS THIS EVENING WITH SCT/BKN CIGS AROUND 4000FT ACROSS MOST OF THE AREA. SOUTHERLY FLOW AROUND 10KTS WILL PREVAIL THROUGH THE PERIOD. MODEL GUIDANCE ALONG WITH FORECAST SOUNDINGS SUGGEST ANOTHER NIGHT OF LOW CIGS EXPECTED ACROSS THE REGION. LOW LEVEL FLOW EXPECTED TO STRENGTHEN OVERNIGHT AND EXPECT PRIMARILY LOW CIGS TO DOMINATE OVER FOG WEDNESDAY MORNING. WILL CONTINUE TO INDICATE CIGS LOWERING FROM MVFR LATER TONIGHT TO IFR BY EARLY WEDNESDAY MORNING. VFR CONDITIONS SHOULD RETURN BY MIDDAY AS CIGS SCATTER OUT. AS FOR PRECIP...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY...BUT OVERALL COVERAGE WILL REMAIN TOO LOW FOR MENTION IN THE TAFS. DUNN && .SHORT TERM... /TONIGHT THROUGH SATURDAY/ SOUTHWEST FLOW ALOFT PERSISTS OVER NORTH TEXAS WITH AN UPPER LEVEL RIDGE TO OUR SOUTH AND TROUGHING ALONG THE WEST COAST TO OUR NORTHWEST. THIS OVERALL PATTERN WILL CONTINUE THROUGH SATURDAY. HARDLY ANY WEATHER CHANGES ARE EXPECTED EACH DAY AND THUS THE FORECAST REMAINS PRETTY PERSISTENT THROUGH SATURDAY. IN SUMMARY...HIGHS WILL BE IN THE 70S...LOWS WILL BE IN THE UPPER 50S AND 60S...IT WILL BE MOSTLY CLOUDY...MUGGY...AND SOUTH WINDS WILL PREVAIL WITH WIND SPEEDS OF 10-15 MPH IN THE AFTERNOON. SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE UPPER LEVEL SOUTHWEST FLOW BUT EACH SHORTWAVE WILL BE FAIRLY WEAK AND THE OVERALL TRACK OF THESE SHORTWAVES WILL BE JUST NORTHWEST AND NORTH OF THE CWA. THEREFORE...ANY LARGE-SCALE LIFT ASSOCIATED WITH THESE SHORTWAVES WILL LIKELY OCCUR OVER OKLAHOMA. FORECAST MODEL SOUNDINGS CONTINUE TO INDICATE THAT MODERATE CAPE VALUES WILL PERSIST OVER THE REGION FOR THE REMAINDER OF THE WEEK BUT THE CAP STRENGTH WILL BE INCREASING. FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING...WILL HAVE A SLIGHT CHANCE FOR LIGHT RAIN WITH ISOLATED THUNDER OVER OUR FAR SOUTHERN AND SOUTHEASTERN COUNTIES. SCATTERED LIGHT RAIN HAS DEVELOPED OVER SOUTHEAST TEXAS...MOVING NORTH...AND SOME OF THIS ACTIVITY MAY MOVE INTO THE AREA SOUTH OF A LINE FROM ATHENS TO TEMPLE. OTHERWISE...SOME SHOWERS AND THUNDERSTORMS MAY OCCUR ON THURSDAY AS A SLIGHTLY STRONGER SHORTWAVE MOVES JUST NORTHWEST OF THE REGION...AND THEN THERE IS A SLIGHT CHANCE FOR SHOWERS AND STORMS FRIDAY MORNING OVER THE NORTHWEST AS ANOTHER SHORTWAVE MOVES INTO OKLAHOMA. ASIDE FROM THESE TWO TIMES...WILL NEED TO ASSESS ADDITIONAL RAIN CHANCES ON A DAY-BY-DAY BASIS...BUT THE CHANCE FOR RAIN LOOKS MINIMAL/ISOLATED AND REDUCED POPS LESS THAN 15 PERCENT. STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH ANY STORM THAT MANAGES TO DEVELOP. WITH SOUTHERLY WINDS CONTINUING TO KEEP THE MOISTURE CONTENT HIGH OVER THE REGION...FOG IS LIKELY TO DEVELOP EACH NIGHT AND MORNING ACROSS MUCH OF THE REGION. THIS FOG WILL LIKELY OCCUR IN ASSOCIATION WITH LOW STRATUS CLOUDS. IT IS POSSIBLE THAT SOME DRIZZLE MAY ALSO OCCUR BUT THE OVERALL ISENTROPIC LIFT DOES NOT LOOK STRONG ENOUGH TO MENTION DRIZZLE IN THE GRIDS AT THIS TIME. WITH SURFACE WINDS REMAINING BETWEEN 5-10 MPH EACH MORNING...WIDESPREAD DENSE FOG IS NOT EXPECTED BUT SOME LOCALIZED SPOTS MAY DROP TO LESS THAN A HALF OF A MILE. THERE IS A CHANCE THAT DENSE FOG MAY FORM OVER THE SOUTHEASTERN COUNTIES TONIGHT AND WILL NEED TO ASSESS THIS POTENTIAL THIS EVENING. FOR TEMPERATURES THE REMAINDER OF THE WEEK...GENERALLY UNDERCUT GUIDANCE A FEW DEGREES ON AFTERNOON HIGHS DUE TO MOSTLY CLOUDY SKIES. OVERNIGHT LOWS CAME OUT GENERALLY ON THE HIGHER SIDE OF GUIDANCE DUE TO THE HIGH DEWPOINTS. 82/JLD && .LONG TERM... /SUNDAY THROUGH TUESDAY/ A STRONG UPPER LOW NEAR THE PACIFIC NORTHWEST LOOKS TO DEEPEN SOUTHWARD ACROSS THE WEST COAST OVER THE UPCOMING WEEKEND. THIS TROUGH WILL DOMINATE THE WESTERN CONUS WITH A LARGE RIDGE ACROSS THE EAST. BY EARLY NEXT WEEK...THIS TROUGH WILL THEN BEGIN TO PUSH EAST INTO THE PLAINS BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. MODELS DIFFER SLIGHTLY IN THE ARRIVAL OF THE UPPER LEVEL FORCING BUT ARE IN GOOD AGREEMENT THAT THERE WILL BE PLENTY OF MOISTURE AND INSTABILITY ACROSS NORTH TEXAS. THIS INDICATES THAT SOME SEVERE WEATHER MAY BE POSSIBLE BY THE MIDDLE OF NEXT WEEK. THE MODELS SHOULD GET A BETTER HANDLE ON THE SITUATION AS THE SYSTEM PROGRESSES. 27 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 76 65 76 64 / 10 10 20 20 10 WACO, TX 62 76 65 74 63 / 10 10 20 20 10 PARIS, TX 62 77 63 76 61 / 10 10 20 20 20 DENTON, TX 62 76 64 76 62 / 10 10 20 20 10 MCKINNEY, TX 62 77 64 76 63 / 10 10 20 20 20 DALLAS, TX 64 77 65 76 65 / 10 10 20 20 10 TERRELL, TX 63 77 64 76 64 / 10 10 20 20 20 CORSICANA, TX 62 77 65 76 63 / 10 10 20 20 10 TEMPLE, TX 63 76 65 75 64 / 20 10 20 20 10 MINERAL WELLS, TX 61 78 62 78 61 / 10 10 20 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 69/82/27
Hazardous weather outlook, Mar 13, 8:35 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 835 PM CDT TUE MAR 13 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 835 PM CDT TUE MAR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON THURSDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FOR LOCATIONS NORTHWEST OF THE METROPLEX FRIDAY MORNING. THUNDERSTORM CHANCES EXPAND TO ALL OF NORTH TEXAS ONCE AGAIN SATURDAY NIGHT THROUGH MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD. SEVERE WEATHER IS MORE LIKELY EARLY NEXT WEEK AS A LARGE UPPER LEVEL STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.